Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 508, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 21, 2011, 3:31 PM EDT for 4 counties in North Carolina. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2011, 3:31 PM EDT (19:31 UTC)
- Expired
- Aug 21, 2011, 4:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Rockingham County, NC, Stokes County, NC, Surry County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 90 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 3:40 PM EDT | TSTM WND DMG | 3 S Pilot Mountain, NC | TREE DOWN ON PILOT MOUNTAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 2:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1131 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
854
WUUS51 KRNK 211931
SVRRNK
NCC157-169-171-197-212030-
/O.NEW.KRNK.SV.W.0508.110821T1931Z-110821T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
331 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA
SOUTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
* UNTIL 430 PM EDT.
* AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR SILOAM...OR NEAR EAST BEND...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
SILOAM...
PILOT MOUNTAIN STATE PARK...
KING...
GERMANTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
&&
LAT...LON 3611 8069 3643 8062 3647 7988 3625 7991
3626 8044 3616 8043 3611 8046 3610 8050
TIME...MOT...LOC 1931Z 277DEG 22KT 3626 8054
$$
KK3 follow-up statements
349
WWUS51 KRNK 211949
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT SUN AUG 21 2011
NCC157-169-171-197-212030-
/O.CON.KRNK.SV.W.0508.000000T0000Z-110821T2030Z/
YADKIN NC-ROCKINGHAM NC-STOKES NC-SURRY NC-
349 PM EDT SUN AUG 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EASTERN YADKIN...WESTERN ROCKINGHAM...SOUTHERN STOKES AND
SOUTHEASTERN SURRY COUNTIES...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PILOT MOUNTAIN STATE PARK...OR NEAR EAST BEND...MOVING
EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PILOT MOUNTAIN STATE PARK...
KING...
GERMANTON...
WALNUT COVE...
BELLEWS LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA.
&&
LAT...LON 3611 8069 3644 8040 3647 7988 3625 7991
3626 8044 3616 8043 3611 8046 3610 8050
TIME...MOT...LOC 1949Z 277DEG 22KT 3625 8040
$$
KK908 WWUS51 KRNK 212014 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 414 PM EDT SUN AUG 21 2011 NCC171-197-212024- /O.CAN.KRNK.SV.W.0508.000000T0000Z-110821T2030Z/ YADKIN NC-SURRY NC- 414 PM EDT SUN AUG 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN YADKIN AND SOUTHEASTERN SURRY COUNTIES IS CANCELLED... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. && LAT...LON 3627 8039 3645 8031 3647 7988 3625 7991 TIME...MOT...LOC 2014Z 277DEG 22KT 3625 8020 $$ NCC157-169-212030- /O.CON.KRNK.SV.W.0508.000000T0000Z-110821T2030Z/ ROCKINGHAM NC-STOKES NC- 414 PM EDT SUN AUG 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR WESTERN ROCKINGHAM AND SOUTHERN STOKES COUNTIES... AT 410 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING ONE INCH DIAMETER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GERMANTON...OR 6 MILES SOUTHWEST OF WALNUT COVE...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... GERMANTON... WALNUT COVE... BELLEWS LAKE... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. && LAT...LON 3627 8039 3645 8031 3647 7988 3625 7991 TIME...MOT...LOC 2014Z 277DEG 22KT 3625 8020 $$ KK
677 WWUS51 KRNK 212026 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 426 PM EDT SUN AUG 21 2011 NCC157-169-212036- /O.EXP.KRNK.SV.W.0508.000000T0000Z-110821T2030Z/ ROCKINGHAM NC-STOKES NC- 426 PM EDT SUN AUG 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROCKINGHAM AND SOUTHERN STOKES COUNTIES EXPIRES AT 430 PM EDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE. TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA. LAT...LON 3627 8039 3645 8031 3647 7988 3625 7991 TIME...MOT...LOC 2026Z 277DEG 22KT 3624 8011 $$ KK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 10:21 AM EDT, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 21, 10:21 AM EDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1021 AM EDT SUN AUG 21 2011 .SYNOPSIS... A STRONG COLD FRONT WILL TRACK OVER THE REGION THIS AFTERNOON AND EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE FRONT MONDAY NIGHT AND TUESDAY...AND BRING A RETURN OF DRIER AND COOLER WEATHER. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1000 AM EDT SUNDAY... MADE A COUPLE OF ADJUSTMENT TO THE EARLY MORNING FORECAST PACKAGE BASED ON CURRENT TRENDS. FIRST...RAISED HIGH TEMPERATURES A DEGREE OR TWO ACROSS THE EASTERN HALF OF OUR REGION TO ACCOUNT FOR THE MOSTLY CLEAR SKIES ACROSS THE AREA AS INDICATED BY VISIBLE SATELLITE. A FEW OF THE FORECAST MODELS ARE ALSO TRENDING FOR THUNDERSTORM ACTIVITY TO DEVELOP MORE TOWARDS LATE EVENING. CONSIDERING THE HEATING WHICH IS TAKING PLACE...HAVE A HARD TIME BELIEVING THAT WE WILL HAVE TO WAIT THAT LONG. THAT STATED...HAVE LOWERED RAIN CHANCES ACROSS THE PIEDMONT REGION THROUGH EARLY AFTERNOON TO SLIGHT CHANCE WORDING FOR THE ZONES FORECAST. AS OF 400 AM EDT SUNDAY... THROUGH THIS MORNING...WEAK SURFACE HIGH PRESSURE WILL BREAK DOWN WHILE A LEE TROUGH DEVELOPS ACROSS THE PIEDMONT. THERE IS A WEAK SHORT WAVE TRACKING OVER THE SOUTHERN APPALACHIANS AND A WEAK LOW LEVEL JET OVER CENTRAL VA WHICH COULD TRIGGER AN ISOLATED MORNING SHOWER ALONG THE VA/NC BORDER AND INTO THE PIEDMONT. GOING INTO THE AFTERNOON...THE LEE TROUGH DEEPENS WHILE A PREFRONTAL SHORT WAVE RIDES OVER THE CAROLINAS. THESE TWO FEATURES WILL GENERATE SCATTERED CONVECTION ACROSS THE AREA DURING THE AFTERNOON. LATER IN THE AFTERNOON AND POSSIBLY THROUGH MUCH OF TONIGHT...A COLD FRONT WILL SWEEP ACROSS THE REGION KEEPING THE THREAT OF SHOWERS IN THE AREA. ONCE THE EARLY DAY SHORT WAVES TRACK EAST OF THE AREA...WINDS ALOFT BECOME WESTERLY. WITH A WESTERLY WIND...CONFIDENCE NOT HIGH ON AREAL COVERAGE OF CONVECTION. THEREFORE WILL KEEP POPS IN THE 40-50 PERCENT RANGE. MOISTURE...INSTABILITIES...AND DYNAMIC ARE GOOD ENOUGH TO BRING SCATTERED STRONG STORMS TO THE AREA THIS AFTERNOON. SMALL HAIL...GUSTY WINDS TO 40 MPH AND HEAVY RAIN WILL ACCOMPANY THESE STORMS. CAN NOT RULE OUT A FEW ISOLATED SEVERE STORMS DURING THE AFTERNOON AND EVENING...ESPECIALLY IN THE PIEDMONT. THE BETTER CONCENTRATION OF SEVERE STORMS SHOULD REMAIN NORTH OF THE AREA. TIMING OF SHOWERS WILL HAVE A BIG INFLUENCE ON TEMPERATURES THIS AFTERNOON. THINKING AREAL COVERAGE OF CONVECTION WILL NOT BE WIDE SPREAD AND POSSIBLY LATE IN THE AFTERNOON...WILL RUN TEMPERATURES A LITTLE WARMER THAN THE NAM AND CLOSE TO THE GFS. GENERALLY LOOKING AT LOW TO MID 80S ACROSS THE MOUNTAINS AND UPPER 80S TO LOW 90S IN THE EAST. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... AS OF 400 AM EDT SUNDAY... FRONTAL BOUNDARY AND ASSOC PRECIP HAVING LIKELY PUSHED THROUGH FASTER LATE SUNDAY...SO SHOULD ALL BE TO THE SOUTHEAST BY MONDAY MORNING. LINGERING LOW LEVEL MSTR AND WEAK NW FLOW...ALONG WITH ANOTHER WEAK UPPER WAVE ON BACK SIDE OF ERN U.S. TROUGH...COULD HELP SQUEEZE OUT AN ISOLD SHWR ON THE WRN SLOPES DURING THE MORNING...AND POSSIBLE ENOUGH HEATING WITH DECENT LOW LEVEL LAPSE RATES TO DEVELOP SOME FAIRLY SHALLOW CONVECTION OVER THE SOUTHERN APPALACHIANS DURING THE AFTERNOON...SO AM KEEPING A SLIGHT CHC POP IN THOSE REGIONS JUST IN CASE. MID LEVEL SUBSIDENCE LIKELY TOO STRONG TO OVERCOME THIS...BUT ALL GUIDANCE SHOWING SOME VERY LIGHT QPF IN THESE REGIONS SO FEEL A NEED TO MAINTAIN THESE VERY LOW CHANCES. MOST AREAS WILL CERTAINLY BE DRY MONDAY. DRIER DEW PTS BEGIN TO FILTER IN LATER IN DAY...AND WITH PLENTY OF SUN...ESPECIALLY BY AFTERNOON...MAX TEMPS COULD BE VERY CLOSE TO SUNDAYS PRE FRONTAL TEMPS...ESPECIALLY IN PIEDMONT...DESPITE COOLER LOW LEVEL THICKNESSES. STUCK PRETTY CLOSE TO GUIDANCE FOR NOW BUT MAY NEED TO CONSIDER RAISING HIGHS AT SOME POINT...ESPECIALLY IN PIEDMONT. SFC HIGH PRESSURE MOVES OVERHEAD MONDAY NIGHT INTO TUES MORNING...AND WITH DRIER AIR CONTINUING TO FILTER IN...SHOULD MAKE FOR ANOTHER RATHER COOL NIGHT. LOWERED MINS AND DEW PTS PER LATEST GUIDANCES. ENDED UP GOING WITH MILDER MET FOR LOWS...SINCE MAV NUMBERS LOOK EXCEPTIONALLY CHILLY. NEED TO KEEP AN EYE ON THESE TRENDS. COOL AIRMASS IN PLACE TUES WITH NW FLOW...BUT PLENTY OF SUN AND DRIER AIR TO COUNTER BALANCE THIS TO SOME DEGREE...AND ONLY GOING SLIGHTLY BELOW MONDAYS HIGHS. MAY NEED TO ALSO CONSIDER BUMPING THESE UP AS WELL. BY WED...BROAD SFC RDG MOVES OFF THE MID ATLANTIC AND WEAK EASTERLY TO SE FLOW RETURNS...WITH NEXT COLD FRONT APPROACHING THROUGH OHIO VALLEY. WITH DRIER AIR IN PLACE INITIALLY AND ONLY WEAK RETURN FLOW EXPECTED...NOT SEEING MUCH CHANCES FOR ANY DIURNAL OROGRAPHIC CONVECTION YET...BUT WITH FASTER GFS TIMING OF A WEAK UPPER WAVE...CANT COMPLETELY RULE OUT SOMETHING IN THE MTNS LATE IN THE DAY...SO MAINTAINING A SLIGHT CHC POP IN MTNS AND FOOTHILLS. SLOW WARMING TREND PERHAPS IN THE MOUNTAINS WITH THE WEAK SE DOWNSLOPE AND INCREASING LOW LEVEL THICKNESSES FROM THE SOUTHWEST WELL AHEAD OF FRONT. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... AS OF 400 AM EDT SUNDAY... 500 MB RIDGE OVER THE WESTERN ATLANTIC BUILDS WHILE A TROF AMPLIFIES OVER THE EASTERN UNITED STATES ON THURSDAY AND FRIDAY. THURSDAY AND FRIDAY A COLD FRONT WILL CROSS THROUGH THE REGION BUT HOW FAR EAST AND SOUTH THE BOUNDARY GETS INTO THE UPPER RIDGE ON FRIDAY AND SATURDAY IS QUESTIONABLE AT THIS TIME. THE OTHER BIG UNCERTAINTY REGARDS THE EVENTUAL TRACK OF TROPICAL SYSTEM IRENE...WHICH MANY MODELS HAVE BEEN CONSISTENTLY TRACKING UP ACROSS SOME PART OF FLORIDA PENINSULA AND INTO SOUTHERN APPALACHIANS BY THE WEEKEND. SOME SOLUTIONS THOUGH KEEP IN FARTHER SOUTH INTO THE GULF OF MEXICO LONGER. AT THIS POINT HAVE NOT BEGUN TO INCREASE PRECIP CHANCES FOR SATURDAY GIVEN SO MUCH UNCERTAINTY...BUT IF MODELS CONTINUE THEIR OVERALL CONSISTENCY...THERE CERTAINLY WILL BE A THREAT FOR HEAVY RAIN SOMEWHERE IN THE SOUTHERN APPALACHIAN REGION...POSSIBLE AIDED BY INTERACTION WITH THE OLD FRONTAL BOUNDARY. THIS SITUATION WILL NEED TO BE MONITORED VERY CLOSELY THROUGHOUT THE WEEK. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... AS OF 630 AM EDT SUNDAY...WIDESPREAD MVFR FOG WILL LIFT AND BE VFR BY 14Z/10A SUN. SHOWERS MOVING WEST TO EAST ACROSS KENTUCKY MAY MAKE IT TO BLF AROUND 15Z/11A SUN. SOME MODELS PUSH THESE SHOWERS NORTHEAST INTO THE OHIO VALLEY LATE THIS MORNING AND INTO THE AFTERNOON. CORFIDI VECTOR SUGGEST THESE SHOWERS WILL TURN TO THE SOUTHEAST AND INTO NORTH CAROLINA. BASED ON LINEAR EXTRACTION AND MOVEMENT THE PAST 3 HOURS...WILL ADD SHRA TO BLF BEGINNING AROUND 15Z/11A. AREAL COVERAGE OF CONVECTION WILL INCREASE THROUGH THE AFTERNOON WITH A LEE TROUGH IN THE EAST AND A COLD FRONT APPROACHING FROM THE WEST. THERE SHOULD BE A BREAK IN THE SHOWERS THIS EVENING...THEN ANOTHER BAND WILL SLIDE ACROSS THE MOUNTAINS AS THE COLD FRONT WORKS EAST. A WEST WIND INCREASES OVERNIGHT...BUT CAN NOT RULE OUT SHOWERS EAST OF THE BLUE RIDGE INTO THE EARLY MORNING HOURS. IF SHOWERS EXIT THE AREA EARLY AND SKIES CLEAR...PATCHY DENSE VALLEY IS POSSIBLE INTO MONDAY MORNING. HIGH PRESSURE WILL BUILD IN MONDAY NIGHT AND STAYS INTO WEDNESDAY. CHANCES FOR RAIN INCREASES ON THURSDAY AS WE GET BACK INTO A SUMMER HIT AND MISS SHOWERS. RAIN CHANCES COULD POSSIBLY INCREASE OVER THE WEEK WITH TS IRENE COMING INLAND. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...NF/RCS SHORT TERM...SK LONG TERM...SK AVIATION...RCS
Hazardous weather outlook, Aug 21, 2:35 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 235 PM EDT SUN AUG 21 2011 NCZ001-002-018-019-VAZ007-009>020-WVZ042>045-221845- ASHE-ALLEGHANY NC-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- 235 PM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT...BUT HAIL IN A FEW STORMS MAY ALSO APPROACH SEVERE LIMITS. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-020-VAZ022>024-032>035-043>047-058-059-221845- SURRY-STOKES-ROCKINGHAM-CASWELL-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 235 PM EDT SUN AUG 21 2011 ...SEVERE THUNDERSTORM WATCH 796 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THERE IS A RISK OF SEVERE THUNDERSTORM ACTIVITY THROUGH THE REMAINDER OF THIS AFTERNOON..THROUGH 9 PM THIS EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THESE STORMS...BUT LARGE HAIL WILL ALSO BE POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO EXPECTED WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR THIS AFTERNOON AND EVENING. 16
In the hours before
Local storm report, Aug 21, 1:06 PM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
106 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 4 N NORTH WILKESBORO 36.23N 81.15W
08/20/2011 WILKES NC 911 CALL CENTER
MULBERRY CREEK ROAD WAS WASHED OUT BY MULBERRY CREEK.
&&
CHENARDSpecial weather statement, Aug 21, 2:08 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 PM EDT SUN AUG 21 2011
VAZ035-046-211845-
AMHERST VA-APPOMATTOX VA-
208 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT AMHERST AND APPOMATTOX
COUNTIES...
AT 207 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF AMHERST...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR NEW GLASGOW AROUND 220 PM...STONEWALL AROUND
225 PM...RIVERVILLE AROUND 230 PM...OAKVILLE AROUND 235 PM...AND
APPOMATTOX AROUND 245 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3731 7880 3739 7900 3742 7901 3743 7903
3742 7906 3748 7921 3776 7915 3775 7906
3771 7905 3770 7899 3756 7890 3754 7885
3755 7882 3754 7881
AMSSpecial weather statement, Aug 21, 2:48 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
248 PM EDT SUN AUG 21 2011
VAZ045>047-059-211945-
APPOMATTOX VA-BUCKINGHAM VA-CAMPBELL VA-CHARLOTTE VA-
248 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX...BUCKINGHAM...
CAMPBELL AND CHARLOTTE COUNTIES...
AT 245 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
RUSTBURG...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SPRING MILLS...MIKE...AND SPOUT SPRING AROUND
300 PM...OAKVILLE AROUND 305 PM...APPOMATTOX AROUND 310 PM...RED
HOUSE...AND APPOMATTOX NATIONAL HISTORIC PARK AROUND 315 PM...
EVERGREEN AROUND 320 PM...PAMPLIN CITY AND AND HIXBURG AROUND 335 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3751 7833 3734 7846 3733 7852 3737 7859
3734 7859 3726 7867 3720 7869 3720 7864
3715 7859 3715 7853 3710 7849 3710 7850
3720 7912 3741 7911 3739 7907 3742 7907
3758 7831
KKSpecial weather statement, Aug 21, 3:02 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 PM EDT SUN AUG 21 2011
NCZ003-004-019-020-212000-
STOKES NC-SURRY NC-WILKES NC-YADKIN NC-
302 PM EDT SUN AUG 21 2011
...A STRONG THUNDERSTORM WILL AFFECT STOKES...SURRY...WILKES AND
YADKIN COUNTIES...
AT 258 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DOBSON...
MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR LEVEL CROSS AROUND 310 PM...ARARAT...AND
SILOAM AROUND 320 PM...PILOT MOUNTAIN STATE PARK...AND EAST BEND
AROUND 330 PM...PILOT MOUNTAIN...AND WESTFIELD AROUND 335 PM...
PINNACLE AROUND 345 PM...CAPELLA AND AND VADE MECUM AROUND 355 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3627 8097 3648 8095 3648 8012 3625 8013
3626 8044 3616 8043 3615 8044
KKLocal storm report, Aug 21, 3:04 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
304 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 2 N ROANOKE 37.30N 79.96W
08/21/2011 CITY OF ROANOKE VA TRAINED SPOTTER
3 TO 4 IN LIMBS DOWN
&&
EHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:02 PM EDT | Special Weather Statement | RNK | Stokes, Surry | 58 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.